High Wind, Moses Lake Area
- When
- January 9, 1:00 PM PST to 9:00 PM PST
- Where
- Moses Lake Area forecast zone
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 47.095, -119.006 (the zone’s center; the record gives no point)
High winds occurred across portions of the Moses Lake area. A wind gust of 68 MPH was recorded in Desert Aire, and 58 MPH at Priest Rapids Dam.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
High winds occurred across portions of the Moses Lake area. A wind gust of 68 MPH was recorded in Desert Aire, and 58 MPH at Priest Rapids Dam.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jan 9, 10:12 AM PST, 2 hours 48 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1012 AM PST TUE JAN 9 2007
.SYNOPSIS...YET ANOTHER STRONG STORM IS POISED TO STRIKE THE
INLAND NORTHWEST BY LATE THIS AFTERNOON AND TONIGHT BRINGING MORE
WINDS TO THE REGION. AFTER THIS STORM MOVES THROUGH...THE STAGE
IS SET FOR THE INVASION OF A COLD ARCTIC AIRMASS. THE COLD AIR
WILL LIKELY PERSIST OVER THE INLAND NORTHWEST THROUGH THE END OF
THE WEEK.
&&
.DISCUSSION...UPDATED FORECAST TO REPLACE HIGH WIND WATCH WITH
WIND ADVISORY. FAIRLY DEEP AND INTENSE SURFACE LOW PASSING
EASTWARD NEAR THE BRITISH COLUMBIA BORDER DRAGGING AN INTENSE COLD
FRONT THROUGH THE AREA LATE THIS AFTERNOON AND TONIGHT STILL ON
MARK. JUST LOOKS LIKE THE IPV SURFACES ARE NOT HINTING AT A HIGH
LIKELIHOOD OF A STRATOSPHERIC AIR INTRUSION AND ITS ASSOCIATED HIGH
WINDS ONTO THE AREA...HOWEVER WINDS ASSOCIATED WITH THE LOW LEVEL
JET NEAR THE COLD FRONT ARE STILL LIKELY TO BRING WIND GUSTS UP
INTO ADVISORY CRITERIA. WITH THIS IN MIND THE HIGH WIND WATCH WAS
REMOVED AND REPLACED WITH THE WIND ADVISORY. FREEZING RAIN UP IN
NORTHEAST WASHINGTON AND NORTHERN IDAHO STILL AN ISSUE THIS
MORNING AND MAY MAKE FURTHER MODIFICATIONS TO THAT PHENOMENA
DEPICTION IN THE FORECAST AS TIME ALLOWS.
&&
.AVIATION...WDSPD VFR WITH LCL MVFR CIGS ARE EXPECTED TO PERSIST
OVER MOST OF E WA AND N ID THRU AT LEAST 00Z TUE. CONDITIONS ARE
EXPECTED TO WORSEN OVERNIGHT AS A COLD FRONT STEADILY PASSES
THROUGH THE INLAND NW. OVER CENTRAL WA...THE FRONT WILL PRODUCE
ONLY SPOTTY PRECIP AND A SMALL CHANCE OF MVFR CIGS DUE TO
DOWNSLOPING OFF THE CASCADES. FARTHER EAST MORE WIDESPREAD PRECIP
IS XPCTD AHEAD OF THE FRONT WITH THE RESULTANT FORMATION OF MVFR
CIGS AND VSBYS. BY 06Z THE FRONT IS XPCTD TO EXTEND FROM KMLP-KPUW-
KALW...AND BE OUT OF THE AREA BY 12Z.
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 42 25 26 10 15 2 / 10 60 30 20 10 0
COEUR DALENE 43 28 28 10 13 3 / 10 60 40 20 10 10
PULLMAN 44 30 30 11 17 4 / 0 60 50 30 20 10
LEWISTON 50 34 35 18 23 10 / 0 50 40 30 20 10
COLVILLE 36 24 26 5 13 -2 / 20 40 30 20 10 10
SANDPOINT 39 27 27 9 13 -3 / 30 60 50 20 10 10
KELLOGG 39 26 26 5 11 0 / 20 80 50 30 20 10
MOSES LAKE 44 30 32 11 20 6 / 10 30 20 20 10 0
WENATCHEE 42 27 30 12 15 5 / 10 30 20 20 10 0
OMAK 38 24 26 2 8 -1 / 20 40 20 20 10 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 1 AM PST WEDNESDAY FOR
COEUR DALENE AREA...IDAHO PALOUSE...LEWIS AND SOUTHERN NEZ
PERCE COUNTIES...LEWISTON AREA.
WA...WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 1 AM PST WEDNESDAY FOR
LOWER GARFIELD AND ASOTIN COUNTIES...MOSES LAKE AREA...
NORTHEAST MOUNTAINS...OKANOGAN VALLEY...SPOKANE AREA...
UPPER COLUMBIA BASIN...WASHINGTON PALOUSE...WATERVILLE
PLATEAU...WENATCHEE AREA.
&&HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
926 AM PST TUE JAN 9 2007
IDZ002-003-026-027-WAZ032>037-041-043-044-101430-
COEUR DALENE AREA-IDAHO PALOUSE-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-WENATCHEE AREA-OKANOGAN VALLEY-
WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN...
MOSCOW...LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...
CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA...OTHELLO...QUINCY...
RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY...WILBUR...
GRAND COULEE...COULEE CITY...SPOKANE...COLVILLE...DEER PARK...
CHEWELAH...NEWPORT...KETTLE FALLS...WENATCHEE...OMAK...OKANOGAN...
BREWSTER...BRIDGEPORT...OROVILLE...WATERVILLE...MANSFIELD
926 AM PST TUE JAN 9 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM PST
WEDNESDAY FOR COEUR D ALENE AREA...IDAHO PALOUSE...LEWISTON
AREA...LEWIS AND SOUTHERN NEZ PERCE COUNTIES...LOWER
GARFIELD AND ASOTIN COUNTIES...WASHINGTON PALOUSE...MOSES
LAKE AREA...UPPER COLUMBIA BASIN...SPOKANE AREA...NORTHEAST
MOUNTAINS...WENATCHEE AREA...OKANOGAN VALLEY...WATERVILLE
PLATEAU
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
SEANPWOTX /WWUS76 KOTX/
.DAY ONE...TODAY AND TONIGHT
A VERY INTENSE COLD FRONT WILL PASS THROUGH THE AREA TODAY AND
ALLOW FOR ONGOING SOUTHERLY WINDS TO INCREASE THEN SHIFT TO THE
SOUTHWEST AND WEST AND BRING WIND GUSTS UP TO 45 MPH TO THE AREA
LATE THIS EVENING AND OVERNIGHT. SOME RAIN AND SNOW WILL OCCUR
WITH THE FRONT PASSAGE AND MIGHT BE INTENSE ALONG THE FRONT BUT
ANY ACCUMULATING AMOUNTS ARE NOT EXPECTED TO BE SIGNIFICANT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A SURGE OF COLD AIR INTO THE INLAND NORTHWEST FROM CANADA WILL
BRING COLDER TEMPERATURES TO MUCH OF THE AREA FOR MOST OF THE WEEK.
IDZ001-004-WAZ031-038-042-101430-
NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS-
NORTHEAST BLUE MOUNTAINS-OKANOGAN HIGHLANDS-
EAST SLOPES NORTHERN CASCADES-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...ST. MARIES...KELLOGG...PINEHURST...OSBURN...
WALLACE...MULLAN...ANATONE...PEOLA...REPUBLIC...INCHELIUM...
LEAVENWORTH...MAZAMA...TWISP...WINTHROP
926 AM PST TUE JAN 9 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...NORTH CENTRAL WASHINGTON AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
SOME MORNING LIGHT FREEZING RAIN IN VALLEYS SHOULD DIMINISH BY AFTERNOON.
OTHERWISE A FAIRLY INTENSE COLD FRONT WILL PASS LATE TODAY AND
TONIGHT AND BRING GUSTY WINDS TO THE AREA AND SOME LIGHT SNOWFALL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A SURGE OF MUCH COLDER AIR INTO THE INLAND NORTHWEST FROM CANADA
WILL BRING COLDER TEMPERATURES TO MUCH OF THE AREA FOR MOST OF THE WEEK
.The national radar mosaic for the moment the first event began.
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2007Every state in 2007This day in weather historyWarnings in Washington, January 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 10941.